Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Kivexa or Truvada
Aug 14, 2007

I'm going to start meds soon. My doctor and I have narrowed down the choices to Sustiva (efavirenz) plus either Kivexa (3TC and abacavir) or Truvada (FTC and tenofovir).

My HLA test was negative, so abacavir remains an option. Genotype test shows no drug-resistant mutations, and I have no co-infections, kidney or liver problems. I'm 55 and been infected about 4 years.

There doesn't seem to be much to choose between Kivexa and Truvada. Apart from specific side effects, both list nausea and diarrhoea. Have you any views on how common side effects are with these two drugs? If all else is equal, I might as well choose the one with the lower incidence of side effects.

Best wishes,

Ken

Response from Dr. Pierone

Hello, and thanks for posting.

Truvada is generally better tolerated than Kivexa (Epzicom). So when all else is equal Truvada is usually chosen first. Good luck!



Previous
non-HSV1, non-HSV2 herpes coinfections, valtrex, and hiv viral load
Next
Losing weight, when to start medications ?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement